Li–Yorke chaos translation set for linear operators



In order to study Li–Yorke chaos by the scalar perturbation for a given bounded linear operator T on a Banach space X, we introduce the Li–Yorke chaos translation set of T, which is defined by \(S_{LY}(T)=\{\lambda \in {\mathbb {C}};\lambda +T \text { is Li--Yorke chaotic}\}\). In this paper, some operator classes are considered, such as normal operators, compact operators, shift operators, and so on. In particular, we show that the Li–Yorke chaos translation set of the Kalisch operator on the Hilbert space \(\mathcal {L}^2[0,2\pi ]\) is a simple point set \(\{0\}\).


Li–Yorke chaos Translation set Shift Kalisch operator 

Mathematics Subject Classification

Primary 47A16 Secondary 37D45 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The authors would like to thank the referee for his/her careful reading of the paper and helpful comments and suggestions.


  1. 1.
    C. Badea and S. Grivaux, Unimodular eigenvalues, uniformly distributed sequences and linear dynamics, Adv. Math. 211 (2007), 766–793.MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    F. Bayart and É. Matheron, Dynamics of Linear Operators (No. 179), Cambridge University Press, New York, 2009.Google Scholar
  3. 3.
    T. Bermúdez, A. Bonilla, F. Martínez-Giménez, and A. Peris, Li-Yorke and distributionally chaotic operators, J. Math. Anal. 373 (2011), 83–93.MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    N. C. Bernardes, Jr., A. Bonilla, V. Müller, and A. Peris, Li-Yorke chaos in linear dynamics, Ergodic Theory Dynam. Systems 35 (2014), 1–23.MathSciNetMATHGoogle Scholar
  5. 5.
    N. C. Bernardes Jr., A. Peris, and F. Rodenas, Set-valued chaos in linear dynamics, Integral Equations Operator Theory 88 (2017), 451–463.MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    M. J. Cowen and R. G. Douglas, Complex geometry and operator theory, Acta Math. 141 (1978), 187–261.MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    B. Hou, P. Cui, and Y. Cao, Chaos for Cowen-Douglas operators, Proc. Amer. Math. Soc. 138 (2010), 929–936.MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    B. Hou, G. Tian, and L. Shi, Some dynamical properties for linear operators, Illinois J. Math. 53 (2009), 857–864.MathSciNetMATHGoogle Scholar
  9. 9.
    B. Hou, G. Tian, and S. Zhu, Approximation of chaotic operators, J. Operator Theory 67 (2012), 469–493.MathSciNetMATHGoogle Scholar
  10. 10.
    T. Li and J. A. Yorke, Period three implies chaos, Amer. Math. Monthly 82 (1975), 985–992.MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    G. Godefroy and J. H. Shapiro, Operators with dense, invariant, cyclic vector manifolds, J. Funct. Anal. 98 (1991), 229–269.MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    K.-G. Grosse-Erdmann and A. Peris, Linear Chaos, Universitext, Springer, London, 2011.CrossRefMATHGoogle Scholar
  13. 13.
    G. T. Prǎjiturǎ, Irregular vectors of Hilbert space operators, J. Math. Anal. Appl. 354 (2009), 689–697.MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    G. K. Kalisch, On operators on separable Banach spaces with arbitrary prescribed point spectrum, Proc. Amer. Math. Soc. 34 (1972), 207–208.MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    H. N. Salas, Hypercyclic weighted shifts, Trans. Amer. Math. Soc. 347 (1995), 993–1004.MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    T. K. S. Moothathu, Constant-norm scrambled sets for hypercyclic operators, J. Math. Anal. Appl. 387 (2012), 1219–1220.MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    X. Wu and P. Zhu, Li-Yorke chaos of backward shift operators on Köthe sequence spaces, Topology Appl. 160 (2013), 924–929.MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    X. Wu, Li-Yorke chaos of translation semigroups, J. Difference Equ. Appl. 20 (2014), 49–57.MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    X. Wu, G. Chen, and P. Zhu, Invariance of chaos from backward shift on the Köthe sequence space, Nonlinearity 27 (2014), 271–288.MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of MathematicsJilin UniversityChangchunPeople’s Republic of China
  2. 2.School of Mathematics and StatisticsXidian UniversityXi’anPeople’s Republic of China
  3. 3.School of Mathematical SciencesFudan UniversityShanghaiPeople’s Republic of China

Personalised recommendations